Advances in Differential Equations

Hopf bifurcation on the hexagonal lattice with small frequency

Michael Renardy

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Hopf bifurcations with symmetry are typically treated in a two-step process: First the center manifold theorem is used to reduce the equations to a finite dimensional system, and then the resulting ordinary differential equations are reduced to Birkhoff normal form. The latter step involves transformations where the frequency appears in the denominator. In this paper, we are interested in situations where the frequency at the bifurcation point is small, and it would be of interest to consider bifurcated solutions with amplitudes on the same order as the frequency. In this case, the Birkhoff normal form breaks down, and the bifurcation equations become significantly more complex. We consider the Hopf bifurcation on the hexagonal lattice in this context. A possible application arises in the two-layer Bénard problem.

Article information

Source
Adv. Differential Equations Volume 1, Number 2 (1996), 283-299.

Dates
First available in Project Euclid: 25 April 2013

Permanent link to this document
https://projecteuclid.org/euclid.ade/1366896241

Mathematical Reviews number (MathSciNet)
MR1364005

Zentralblatt MATH identifier
0844.34030

Subjects
Primary: 34C23: Bifurcation [See also 37Gxx]
Secondary: 58F14 76E15: Absolute and convective instability and stability

Citation

Renardy, Michael. Hopf bifurcation on the hexagonal lattice with small frequency. Adv. Differential Equations 1 (1996), no. 2, 283--299. https://projecteuclid.org/euclid.ade/1366896241.


Export citation